All Title Author
Keywords Abstract

Publish in OALib Journal
ISSN: 2333-9721
APC: Only $99

ViewsDownloads

Relative Articles

More...

Biventricular Mechanical Circulatory Support Does Not Prevent Delayed Myocardial Ventricular Rupture following Myocardial Infarction

DOI: 10.1155/2013/767541

Full-Text   Cite this paper   Add to My Lib

Abstract:

Cardiogenic shock and myocardial rupture can complicate an acute myocardial infarction (AMI). A case is reported in which a 58-year-old male with an acute inferior myocardial infarction required placement of biventricular assist device for hemodynamic support eight days after the onset of his AMI; eleven days after his AMI, the patient developed abrupt onset of hemodynamic instability with massive bleeding from his chest tube due to delayed free wall myocardial rupture that was discovered when he was taking emergently to the operating room. Myocardial rupture in patients with a ventricular assist device should be considered in the differential diagnosis in the event of acute hemodynamic compromise. A high level of suspicion for such a complication should prompt aggressive and emergent actions including surgery. We present a case of delayed free wall myocardial rupture following an acute inferior wall myocardial infarction in a patient with biventricular mechanical circulatory support. 1. Introduction Ventricular free wall rupture is a fatal complication after myocardial infarction. With an increase in the management of cardiogenic shock with mechanical circulatory support devices, there should be a high level of suspicion for mechanical complications after myocardial infarction. The possibility that the VAD may contribute to the rupture also needs to be explored. 2. A Case Report A 58-year-old male with a history of coronary artery disease presented to an outside hospital with an acute inferior wall myocardial infarction and cardiogenic shock. An emergent cardiac catheterization was performed and a bare metal stent was placed to the right coronary artery. An intra-aortic balloon pump (IABP) was inserted due to hemodynamic instability. Further, an Impella 2.5 (ABIOMED, Inc., Danvers, MA) cardiac assist device was also placed via a percutaneous approach from the femoral artery. A transthoracic echocardiogram performed demonstrated severely dilated ventricles with severe biventricular systolic dysfunction. The patient at that time was transferred to our facility, a large tertiary medical center, for further management. Due to continued cardiac decompensation upon arrival, the IABP and Impella 2.5 were removed, and the patient was placed on venoarterial extracorporeal membrane oxygenation (ECMO) using the femoral vessels. The patient continued to require hemodynamic support with ECMO eight days after his myocardial infarction; thus, a decision was made to provide biventricular mechanical support as a bridge to heart transplantation. In the operating room,

References

[1]  R. C. Becker, J. M. Gore, C. Lambrew et al., “A composite view of cardiac rupture in the United States national registry of myocardial infarction,” Journal of the American College of Cardiology, vol. 27, no. 6, pp. 1321–1326, 1996.
[2]  F. van de Warf, J. Bax, A. Betriu et al., “Management of acute myocardial infarction in patients presenting with persistent ST-segment elevation: the task force on the management of ST-segment elevation acute myocardial infarction of the european society of cardiology,” European Heart Journal, vol. 29, no. 23, pp. 2909–2945, 2008.
[3]  M. P. Feneley, V. P. Chang, and M. F. O'Rourke, “Myocardial rupture after acute myocardial infarction. Ten year review,” The British Heart Journal, vol. 49, no. 6, pp. 550–556, 1983.
[4]  J. K. French, A. S. Hellkamp, P. W. Armstrong et al., “Mechanical complications after percutaneous coronary intervention in ST-elevation myocardial infarction (from APEX-AMI),” The American Journal of Cardiology, vol. 105, no. 1, pp. 59–63, 2010.
[5]  J. López-Sendón, E. P. Gurfinkel, E. L. de Sa et al., “Factors related to heart rupture in acute coronary syndromes in the global registry of acute coronary events,” European Heart Journal, vol. 31, no. 12, pp. 1449–1456, 2010.
[6]  R. C. Becker, J. S. Hochman, C. P. Cannon et al., “Fatal cardiac rupture among patients treated with thrombolytic agents and adjunctive thrombin antagonists observations from the thrombolysis and thrombin inhibition in myocardial infarction 9 study,” Journal of the American College of Cardiology, vol. 33, no. 2, pp. 479–487, 1999.
[7]  J. S. Hochman, C. E. Buller, L. A. Sleeper et al., “Cardiogenic shock complicating acute myocardial infarction—etiologies, management and outcome: a report from the SHOCK trial registry,” Journal of the American College of Cardiology, vol. 36, no. 3, supplement A, pp. 1063–1070, 2000.

Full-Text

comments powered by Disqus

Contact Us

service@oalib.com

QQ:3279437679

WhatsApp +8615387084133

WeChat 1538708413